I was Prescribed Saphris & Lost My Orgasm

Wed, 12/23/2015 - 09:55
Submitted by Betty Dodson

Dear Dr. Betty,

I'm 45. I've been very sexually sensitive since I was 12. I could almost orgasm on thought alone. Four years ago I was prescribed Saphris 5mg, once a day. I was also diagnosed with hemorraghic cysts on ovaries one year ago. I have lost 95% of my ability to feel any pleasure at all. This happened 3 years ago. I still get wet and can feel small muscle spasms when I have intercourse, similair to when I had sex when I could feel something. I've noticed the hood of my clitoris had shrunk.

I went to a gynecologist last year and voiced my concerns, but he said there is nothing wrong with my clitoris and didn't order hormone testing because he felt it wasn't necessary. I still get regular periods. He suggested a sex therapist. My insurance doesn't cover it and I don't have hundreds of dollars to spare every month. I used to be so physically sensitive that my husband called me energizer bunny and I could have sex multiple times a day, everyday and orgasm each time. I cry whenever I think about my problem and I'm desperate. I don't know what to do.

I'm not stressed, depressed, never had children, no physical or psychological trauma. Please heal me. Everyone I've talked to about this pretty much tell me it's part of aging. But how can that be? It's like having perfect vision and one day suddenly becoming legally blind. How can I accept this. You are my last hope. What can I do? What could have caused this?

Dear E,

Since I am my own doctor and rarely fill a prescription given to me, I had to look up the med you are on. Saphris is an anti-psychotic med and most likely your problem. I am now dealing with a nation of women who have lost their orgasms to Big Pharma who is out for profits to our detriment. Doctors are prescribing all kinds of antidepressants pills like it's chocolate candy to make us feel good.

http://www.webmd.com/mental-health/news/20110107/study-newer-antipsychot...

It's unfortunate but medical doctors including gynecologists know very little about sexuality and even sex therapists are not that familiar with sexual pleasure when it comes to female orgasms. D&R has a load of information free for the taking. I'm very sorry you have been put through this unnecessary trauma. You must come off this med gradually and start to learn about diet and healing yourself with self-induced orgasms. Let me know how you progress.

Dr. Betty

My PhD is in sexology. I regularly think about dumping the Dr. Betty and let people know my information is based upon many years of experience after having sex with thousands of people that began during America's sexual revolution. What a glorious time it was back then.

Liberating women one orgasm at a time

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.

Anti-depressants

Tue, 01/19/2016 - 21:17

I was on anti-depressants for many years - Lexapro 40 mg, twice the normal dose - and for me they didn't interrupt my ability to get erect, but they affected my ability to orgasm. Thanks to a very good psychologist I am now drug free, and all is back to normal.

So I endorse Betty's advice about ditching the pills gradually. Never stop suddenly. I dropped down 5mg every 7 days. Now I am off them I can see they were subtly causing other problems too - memory loss, confusion, lack of motivation. None of these effects were major, but they were there. The advice I got was to improve my diet and eat lots of vegetables and fruit especially blue fruit - plums, figs, blueberries etc. It didn't sound like it was going to help much, but I gradually eliminated the anti-depressants, ate well, and it worked.

I am a fan of modern medicine, but the right treatment for the shortest possible time should be the rule.  Australia is among the highest in the world for prescribing, and there's a real tendency to prescribe anti-depressants rather than finding out what if anything is wrong. I don't know if I go as far as Betty in 'being my own doctor', but I fully endorse what she says about BigPharma, and I sometimes wonder if doctors have an unexpressed attitude of 'I don't know what's wrong but these anti-psychotics / anti-depressants will shut her / him up'.

So, I would say, try cutting down with the objective of getting off anti-psychotics entirely, but if you have any bad symptoms (unlikely) stop immediately and see a doctor.  I hope it helps to know you are probably a victim of the 'prescription writing' mentality. All the best, try what Betty says and post again to let us know how it's going.

A Tiny Bit More on Anti-Depressants

Tue, 01/19/2016 - 21:28

I showed my current partner who is a very senior nurse and a qualified psychologist what I have written and she said I hadn't mentioned an important effect high-dose anti-depressants have - sleep disturbance. She thinks that and orgasmic problems are primary effects, and the other effects I experienced could be a consequence of long-term inadequate sleep.  I agree.  You don't mention sleep disturbance from Saphris, have you got that problem?

David

Post new comment

The content of this field is kept private and will not be shown publicly.
By submitting this form, you accept the Mollom privacy policy.